Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Jan 23, 2010, 3:15 PM CST for 29 counties in Texas. It took effect at Jan 24, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 3:15 PM CST (21:15 UTC)
- In effect from
- Jan 24, 2010, 12:00 PM CST
- Expired
- Jan 24, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
All 29 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -256 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806 WWUS84 KEWX 232115 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CST SAT JAN 23 2010 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL TEXAS ALONG AND WEST OF AN AUSTIN TO SAN ANTONIO TO CAMPBELLTON LINE FROM NOON TO 6 PM CST SUNDAY... TXZ183>185-202-203-217>219-228-240515- /O.UPG.KEWX.FW.A.0001.100124T1900Z-100125T0100Z/ /O.NEW.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 315 PM CST SAT JAN 23 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. .STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171>173-186>192-204>206-220-240515- /O.NEW.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-MEDINA-BEXAR-COMAL-ATASCOSA- 315 PM CST SAT JAN 23 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. .STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
3 follow-up statements
921 WWUS84 KEWX 240626 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 AM CST SUN JAN 24 2010 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL TEXAS ALONG AND WEST OF AN AUSTIN TO SAN ANTONIO TO CAMPBELLTON LINE FROM NOON TODAY THROUGH 6 PM CST THIS EVENING... TXZ171>173-183>192-202>206-217>220-228-241430- /O.CON.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 1226 AM CST SUN JAN 24 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. .STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
458 WWUS84 KEWX 241003 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 AM CST SUN JAN 24 2010 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL TEXAS ALONG AND WEST OF AN AUSTIN TO SAN ANTONIO TO KENEDY LINE FROM NOON TODAY THROUGH 6 PM CST THIS EVENING... TXZ221-222-241815- /O.EXA.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/ WILSON-KARNES- 403 AM CST SUN JAN 24 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. .STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171>173-183>192-202>206-217>220-228-241815- /O.CON.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 403 AM CST SUN JAN 24 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. .STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
515 WWUS84 KEWX 241711 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1111 AM CST SUN JAN 24 2010 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL TEXAS ALONG AND WEST OF A TAYLOR TO BASTROP TO GONZALES TO KENEDY LINE THROUGH 6 PM CST THIS EVENING... TXZ193-207-208-223-250000- /O.EXA.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/ BASTROP-GUADALUPE-CALDWELL-GONZALES- 1111 AM CST SUN JAN 24 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. .STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 25 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT CAN BE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG CONDITIONS WHICH WILL ALLOW FOR THE RAPID SPREAD OF FIRE. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171>173-183>192-202>206-217>222-228-250000- /O.CON.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 1111 AM CST SUN JAN 24 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. .STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 25 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT CAN BE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG CONDITIONS WHICH WILL ALLOW FOR THE RAPID SPREAD OF FIRE. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Jan 23, 12:41 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 23, 12:41 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1241 PM CST SAT JAN 23 2010 .UPDATE... GUSTY WINDS HAVE SPREAD INTO VAL VERDE COUNTY. LESS MIXING WILL KEEP WINDS ACROSS EDWARDS COUNTY BELOW WIND ADVISORY LEVELS AND HAVE HAVE CANCELLED THE ADVISORY THERE. HAVE LOWERED TEMPERATURES ACROSS PARTS OF THE HILL COUNTRY DUE TO CLOUDS AND RAIN CHANCES WHILE RAISING THEM ACROSS PARTS OF SOUTH CENTRAL TEXAS DUE TO LACK OF CLOUDS. REMAINDER OF FORECAST IS ON TRACK. && .FIRE WEATHER... HAVE CANCELLED RED FLAG WARNING FOR VAL VERDE COUNTY. COOLER TEMPERATURES WILL KEEP RELATIVE HUMIDITIES HIGHER AND OUT OF RED FLAG LEVELS. && .PREV DISCUSSION... /ISSUED 1155 AM CST SAT JAN 23 2010/ AVIATION... VFR CIGS ARE PERSISTING AT KAUS AND TO SOME DEGREE WORKING SOUTH- SOUTHWEST ALONG THE I-35 CORRIDOR. SIMILARLY...THE STRONGEST WINDS ARE ALONG THE I-35 CORRIDOR FROM THE NNE...AGAINST THE BACKGROUND FLOW. BELIEVE THIS IS THE CASE DUE TO THE CIRCULATION AROUND AN EXITING JET STREAK. THUS...EXPECT WINDS TO BACK THROUGH NW TO WNW BETWEEN 18 AND 23 UTC AS THE JET STREAK DEPARTS TO THE NORTHEAST. CLOUDS BLO FL250 SHOULD BE GONE BY 02 UTC. EXPECT RENEWED MIXING TO INCREASE WINDS AT KAUS/KSAT/KSSF TO 30015G25KT AFT 15 UTC SUNDAY. PREV DISCUSSION... /ISSUED 1035 AM CST SAT JAN 23 2010/ UPDATE... AT LATE MORNING, A PACIFIC FRONT EXTENDS ALONG A CAMERON TO ELGIN TO COTULLA LINE WHILE AN UPPER TROUGH IS OVER THE HIGH PLAINS. AN AREA OF LIGHT RAIN IS AHEAD OF THE TROUGH AND HAVE INCLUDED POPS FOR FAR NORTHERN PARTS OF THE HILL COUNTRY. HAVE DECREASED OR REMOVED POPS FOR THE EASTERN SECTIONS AS THE PACIFIC FRONT EXITS THAT AREA SHORTLY. HAVE BOOSTED WINDS ACROSS THE I-35 CORRIDOR AS THE STRONGEST WINDS ARE CURRENTLY THERE. CLOUDINESS AND RAIN MAY HAMPER MIXING OUT WEST AND WILL EVALUATE NEED TO CANCEL RED FLAG WARNING AND WIND ADVISORY THOSE AREAS. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 48 70 39 62 / - - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 76 46 72 34 65 / - - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 76 47 73 38 69 / - - 0 0 0 BURNET MUNI AIRPORT 70 46 67 37 62 / 20 - 0 0 0 DEL RIO INTL AIRPORT 71 48 69 37 70 / 10 - 0 0 0 GEORGETOWN MUNI AIRPORT 69 48 68 37 61 / 10 - 0 0 0 HONDO MUNI AIRPORT 78 43 70 35 67 / - - 0 0 0 SAN MARCOS MUNI AIRPORT 76 46 71 37 65 / - - 0 0 0 LA GRANGE - FAYETTE REGIONAL 74 48 68 37 64 / 10 - 0 0 0 SAN ANTONIO INTL AIRPORT 77 45 72 38 67 / - - 0 0 0 STINSON MUNI AIRPORT 78 47 74 37 68 / - - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...FRIO...KINNEY... MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTY: VAL VERDE. && 04/25
Hazardous weather outlook, Jan 23, 3:15 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CST SAT JAN 23 2010 TXZ171>173-183>194-202>209-217>225-228-242115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 315 PM CST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL TAPER OFF TO AROUND 10 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM ON SUNDAY FOR LOCATIONS GENERALLY ALONG AND WEST OF I-35/37. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITY OF 15 TO 25 PERCENT WILL CAUSE WILDFIRES TO SPREAD RAPIDLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:15 AM CST | Fire Weather Watch | EWX | Dimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more | 11 hr |
| Jan 23, 4:15 AM CST | Red Flag Warning | EWX | Val Verde | 8 hr |
| Jan 23, 5:01 AM CST | Wind Advisory | EWX | Edwards, Val Verde | 13 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.